I am 41 year old female, almost 2 weeks ago, I was woke up in the middle of the night with painful stomach cramps and loose BM's. I have had 8 - 10 loose BM's a day and have a low grade fever of 100. I went to my Doctor and she gave me Cipro, an antibolic. That was 5 days ago and still no changes. I am weak, nauseated, have painful stomach cramps and still have constant diarrhea. I am getting very concerned. I was thrilled to find this forum, in search for support. I went to the ER a few nights ago, they did a CT scan to rule out appendicitis. But found my white blood count was high and my liver enzymes were high. But the ER doctor did not seem too concerned, He sent me home after some IV fluids (for dehydration) and told me to continue the Cipro. Please, if you have any suggestions, similar symptons, please post! I am worried, and dont know where to turn.
Cindy in NC
I would suggest going back to your doctor and telling him/her that you're not feeling any better. You could have Colitis (although there's usually blood in the stool) or you could have samonella or some other type of bacteria. If you go to your doc, they could do stool culteres and find out whats going on. Don't worry!!!! Just call your doctor and tell her that you're not feeling any better and you don't want to carry on like that anymore, and that you're starting to feel worried. The high white blood cells can just mean that your body is fighting some infection. You could very well have some kind of food poisoning. Call your doc!! You'll be fine :-)
Your symptoms sound a lot like the symptoms my husband suffered from back in May of this year. The condition worsened to the point of going to the ER. They told him that it was just a bad stomach virus, gave him some medicine and sent him home. The symptoms worsened even more, before they ever got better.
We found out about a month after the episode what had caused the problem. Go to your doctor now and ask them to run an "H-Pylori" bacteria test on you. Ask for it, because we were informed that a lot of doctors don't think of this test right off the bat, when a patient suffers with the same symptoms. If that is what the problem is, there is a 1 week and 2 week antibiotic treatment that can help relieve the infection. If you do have it though, ask your doctor to do the 2 week treatment, because my husband did the 1 week treatment, and ended up having to do it again.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.